In late 2001, I saw a dermatologist for "pimples" on my scalp, back and chest. He immediately thought staph. He told me to start using antibacterial soap. Also, he wrote two scrips for keflex and bactroban (ointment for my nose) but told me not to fill them until the test results came back. The test came back negative. I threw the scrips away. He then prescribed tetracyline which I took for 5 months. I stopped the tetracycline and I've been taking minocyclene for 2 months now. I still have the "pimples" but not as severe. Dr. said I have folliculitis. I think that perhaps the staph test was a false negative. I've stopped taking antibiotics as 7 months is too much. Why not 1.) re-test for staph or 2.) treat as staph and see what happens? This condition has plagued me for years.
I guess there's no harm in testing again, but most pimples of the kind you describe are sterile -- have no bacteria. That's why the dermatologist recommended the cyclines, which help acne and similar sterile follicular conditions.
Still, if the cyclines haven't worked, it might be at leats worth considering a course of Keflex of the equivalent, whether or not a culture is positive.
Folliculitis is a very hard condition to have and to treat.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.